Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 47, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Jun 15, 2020, 9:21 AM EDT for Bladen County, Cumberland County, North Carolina. It took effect at Jun 17, 2020, 8:54 PM EDT. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 9:21 AM EDT (13:21 UTC)
- In effect from
- Jun 17, 2020, 8:54 PM EDT
- Expired
- Jun 20, 2020, 2:00 PM EDT
- In force
- 65 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bladen County, NC, Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cape Fear River at W.O. Huske Lock (STPN7).
- Action stage
- 41 ft
- Minor stage
- 42 ft
- Moderate stage
- 55 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:30 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 15, 6:30 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
630 AM EDT Mon Jun 15 2020
.SYNOPSIS...
A weak front stalled just offshore and low pressure aloft will
maintain unsettled weather into the middle of this week. Rain
chances will begin to diminish by the weekend as a weak upper
ridge builds into the area, bringing much warmer temperatures.
&&
.NEAR TERM /THROUGH TUESDAY/...
Latest sfc analysis shows a stalled frontal boundary just offshore
with 1033 mb high pressure over northern New England. Aloft, an upr-
level low is centered over the Appalachians. As the low slides SE
today, lobes of vorticity swinging around the low as well as the
aforementioned frontal boundary will lead to periods of rain,
moderate to heavy at times. Much of the rain will be light to
moderate however, with the heaviest rain expected over NC. Same
holds true for tonight into Tue, with breaks in the rain on occasion
and difficult to pinpoint exact timing at this point. Total QPF
during this period does not warrant a Flash Flood Watch, however
will reevaluate with future updates and will continue mention in the
HWO for minor flooding in low-lying areas.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Trough of low pressure along the coast and upper-level low
parked almost directly overhead will move slowly north through
Wed into Wed night, with deep onshore to southerly flow wrapping
around over the Carolinas. The axis of best moisture lift and
dynamics should lift northward as well. The best rain should
actually come early on during Tues eve. It is tough to say the
exact location of heavier pcp as it depends on exact placement
of upper low and sfc feature, but overall, expect cloudy and
damp weather to continue with potential for heavier rain
diminishing through Wed into Wed night as best dynamics shift
northward and some drier air wraps around through SC. Temps will
continue to run below normal in cooler northerly flow and
clouds, pcp and H5 heights below 580 dm.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Deep upper low pressure over NC on Thurs will lift slowly
northward opening up, leaving a deep trough extending southward
through the Carolinas. The sfc trough may deepen with sfc low
getting pulled slowly north through Thurs. The GFS and CMC were
hinting at this trough hanging on a bit longer with enhanced
convection running into Fri or possibly the first part of the
weekend before the trough axis shifts off the coast and ridge
begins to build in. The forcing should become more localized as
low lifts northward and deeper southerly flow develops by Fri,
but until trough exits the coast we may see unsettled weather
continue. Once ridge builds in from west, increased subsidence
and drier air will lead to warmer and sunnier weather into early
next week, in a warm and humid summertime air mass more typical
of this time of year.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
The stagnant pattern will continue with overrunning showers and IFR
ceilings. An upper low will move over the region today and will
provide some mid level instability if we manage to heat up a bit.
Extended Outlook...The front will remain stalled near the coast
through at least Tuesday, likely leading to periods of showers and
possible thunderstorms through the period as an upper-level low
pressure system parks overhead. Although MVFR/VFR conditions
should dominate, there may be excursions into the IFR flight
category in low clouds or heavy rainfall, especially for the
coastal airports. Moisture will thin some beginning Wednesday
with lesser chances for convection the remainder of the week as
the upper low weakens.
&&
.MARINE...
NE flow continues today through Tue with a frontal boundary stalled
offshore and high pressure centered well off to the NE. Expect
mainly 10-20 kt winds through this period, with occasional gusts up
to 25 kt. Seas will persist around 3-5 ft, without much of a long
period swell component to add onto the NE wind winds.
Deep low pressure almost directly overhead Tues eve will lift
slowly northward. This will allow winds to finally transition
from northerly to southerly through mid week. Winds should
become more variable during this transition through Wed, but
overall expect N-NE flow Tues night becoming more offshore
through Wed and then SW to S Thurs into the weekend. Seas up to
3 to 4 ft initially in stiffer NE flow will subside to less
than 3 ft Thurs into Fri.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement from 6 AM EDT this morning through
this evening for SCZ054-056.
NC...Beach Hazards Statement from 6 AM EDT this morning through
this evening for NCZ106-108.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...MAS
SHORT TERM...RGZ
LONG TERM...RGZ
AVIATION...43
MARINE...MAS/RGZHazardous weather outlook, Jun 15, 3:18 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 318 AM EDT Mon Jun 15 2020 AMZ250-252-254-256-160730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 318 AM EDT Mon Jun 15 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-160730- Coastal Brunswick- 318 AM EDT Mon Jun 15 2020 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ106-108-160730- Coastal Pender-Coastal New Hanover- 318 AM EDT Mon Jun 15 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. In addition, periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. SCZ054-056-160730- Coastal Horry-Coastal Georgetown- 318 AM EDT Mon Jun 15 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. In addition, periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 160730- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 318 AM EDT Mon Jun 15 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain could lead to localized flooding, especially in poor drainage and low-lying areas Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jun 15, 5:53 AM EDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Wilmington NC 553 AM EDT Mon Jun 15 2020 NCZ087-SCZ024-033-151045- Robeson NC-Marion SC-Dillon SC- 553 AM EDT Mon Jun 15 2020 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN ROBESON...CENTRAL DILLON AND NORTH CENTRAL MARION COUNTIES UNTIL 645 AM EDT... At 552 AM EDT, Doppler radar was tracking a strong thunderstorm near Dillon, moving north at 10 mph. Winds in excess of 30 mph will be possible with these storms. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Locations impacted include... Dillon, Pembroke, Latta, Rowland, Fork, Zion, Raemon, Hamer, South Of The Border, Floydale, Smithboro, Purvis, Little Rock, Elrod, Mcdonald, Raynham and Mcleod Medical Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Thunderstorms can pose a variety of threats including gusty winds, small hail, cloud to ground lightning, and localized flooding. It is recommended that you remain indoors until the storm passes. && LAT...LON 3421 7927 3421 7946 3469 7936 3467 7913 TIME...MOT...LOC 0952Z 188DEG 11KT 3440 7932 SCALORA
Special weather statement, Jun 15, 5:55 AM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Wilmington NC
555 AM EDT Mon Jun 15 2020
NCZ108>110-151100-
Inland Brunswick NC-Coastal New Hanover NC-Coastal Brunswick NC-
555 AM EDT Mon Jun 15 2020
...SPECIAL WEATHER STATEMENT FOR SOUTH CENTRAL NEW HANOVER AND
SOUTHEASTERN BRUNSWICK COUNTIES UNTIL 700 AM EDT...
At 555 AM EDT, Doppler radar was tracking a strong thunderstorm over
Kure Beach, moving west at 15 mph.
Winds in excess of 30 mph will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding.
Locations impacted include...
Oak Island, Carolina Beach, Kure Beach, Caswell Beach, Bald Head
Island, Yaupon Beach, Snows Cut, Ocean Crest Pier, Boiling Spring
Lakes, St. James, Southport, Fort Fisher, Mill Creek, Long Beach, Sea
Breeze, Bolivia and Dosher Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3397 7791 3392 7794 3391 7795 3384 7796
3386 7801 3387 7801 3388 7800 3387 7802
3389 7802 3391 7812 3391 7822 3414 7818
3406 7788
TIME...MOT...LOC 0955Z 100DEG 13KT 3401 7793
SCALORAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:39 PM EDT | Special Weather Statement | ILM | Brunswick | 66 min |
| Jun 15, 5:55 AM EDT | Special Weather Statement | ILM | Brunswick | 65 min |
| Jun 15, 6:27 AM EDT | Areal Flood Advisory | ILM | Robeson | 3 hr |
| Jun 15, 8:27 AM EDT | Special Marine Warning | ILM | 33 min | |
| Jun 15, 9:21 AM EDT | River Flood Warning | ILM | Robeson | 14 days |
| Jun 15, 10:18 AM EDT | Special Marine Warning | ILM | 57 min | |
| Jun 15, 5:28 PM EDT | Special Marine Warning | ILM | 62 min | |
| Jun 15, 6:04 PM EDT | Small Craft Advisory | ILM | 21 hr | |
| Jun 15, 7:40 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 6 hr |
| Jun 15, 5:53 AM EDT | Special Weather Statement | ILM | Dillon | 52 min |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.